Phenytoin Induced Erythema Multiforme

    Published on:December 2020
    Journal of Young Pharmacists , 2020; 12(4):386-388
    Case Report | doi:10.5530/jyp.2020.12.98
    Authors:

    Dhamodharan Anuranjani, Selvaraj Nitya*, Sivagourounadin Kiruthika

    Department of Pharmacology, Sri ManakulaVinayagar Medical College and Hospital, Puducherry, INDIA.

    Abstract:

    Phenytoin is conventional antiepileptic drug is effective in the treatment of generalized tonic-clonic seizures but its adverse effects makes its usage limited. We herein present the case of Phenytoin induced Erythema Multiforme. A 65-year-old elderly female presented to our hospital with a 3 days history of itching all over the body, multiple reddish lesions over bilateral arms, forearms, anterior aspect of chest, trunk, bilateral palms and soles. Patient developed skin lesion 1 month after and she started taking phenytoin 100 mg twice a day for left frontal temporal subdural hematoma. Dermatological examination revealed multiple tangloid lesions over the lateral aspect of neck. Phenytoin was discontinued and the skin lesions resolved spontaneously within 2 weeks. The health-care professionals should be aware of such dermatological reactions so that it can be diagnosed and treated early.

    Article Download